MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Thoracoscopy - "sleeve from cfr33 got pressed against ribs of patient and pieces got into the cavity." additional information received from sales rep on 24 march 2017: the model of the product is cfr33 with lot # 1282053.The procedure was thoracoscopy using 1 trocar and only the sleeve.Sleeve had (cracked) broken but no pieces ended up in patient.Patient is ok.Patient status: "ok.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a representative sterile unit from the same lot was returned.Upon visual inspection, there were no signs of damage on the unit.In the absence of the subject device, it is difficult to determine the root cause of the event.Although the event unit was not returned and the complainant's experience could not be confirmed, the likely root cause of the cannula tip fracture is due to force applied on the trocar in combination with lipid exposure.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR33, 11X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6474306
Report Number2027111-2017-01689
Device Sequence Number605980
Product Code GCJ
UDI-Device Identifier00607915123222
UDI-Public(01)00607915123222(17)191021(30)01(10)1282053
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2019
Device Model Number5
Device Catalogue Number5
Device Lot Number1282053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1